Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS San Diego, CA

December 16, 2014San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Dec 16, 2014, 1:42 PM PST for San Bernardino County, California. It took effect at Dec 17, 2014, 12:00 AM PST. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2014, 1:42 PM PST (21:42 UTC)
In effect from
Dec 17, 2014, 12:00 AM PST
Expired
Dec 17, 2014, 4:29 PM PST
In force
16 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 10:00 AM PSTSNOW 86 S Wrightwood, CA5 INCHES NEW SNOW OVERNIGHT REPORTED AT TOP OF MT BALDY ROAD. 8 INCHES AT SKI RESORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS46 KSGX 162142
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST TUE DEC 16 2014

...SNOW ABOVE 5000 FEET FOR THE SAN BERNARDINO MOUNTAINS THROUGH
WEDNESDAY...

...FIRST ACCUMULATING SNOW OF THE SEASON WEDNESDAY IN THE SAN
DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET...

.SNOW SHOWERS WILL CONTINUE OVER THE SAN BERNARDINO MOUNTAINS
TODAY...AND DEVELOP OVER THE RIVERSIDE COUNTY AND SAN DIEGO COUNTY
MOUNTAINS WEDNESDAY. SNOW WILL BE HEAVIEST DURING THE DAY
WEDNESDAY. SNOW LEVELS WILL BE AROUND 6000 FEET TODAY...AND THEN
LOWER TO 5000 FEET WEDNESDAY IN THE SAN BERNARDINO MOUNTAINS...AND
5500 FEET IN THE SAN DIEGO COUNTY AND RIVERSIDE COUNTY MOUNTAINS.
SHOWERS WILL DECREASE IN COVERAGE WEDNESDAY NIGHT.

CAZ055-170615-
/O.UPG.KSGX.WS.A.0002.141217T0800Z-141218T0200Z/
/O.NEW.KSGX.WS.W.0003.141217T0800Z-141218T0200Z/
/O.CON.KSGX.WW.Y.0008.000000T0000Z-141217T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS...
WRIGHTWOOD
142 PM PST TUE DEC 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 6000 FEET...
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST WEDNESDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM PST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY ABOVE 6000
FEET REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* SNOW LEVELS...LOWERING TO AROUND 6000 TODAY...AND 5000 FEET
  WEDNESDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES ABOVE 6000 FEET TODAY... AND
  THEN ADDITIONAL TRACE TO 4 INCHES BETWEEN 5000 AND 6500 FT...4
  TO 8 INCHES BETWEEN 6500 TO 7500 FEET...AND 8 TO 14 INCHES
  ABOVE 7500 FEET WEDNESDAY.

* TIMING...SNOW SHOWERS WILL CONTINUE TODAY...THEN TAPER OFF THIS
  EVENING. ADDITIONAL HEAVIER SNOW SHOWERS WEDNESDAY
  MORNING...THEN TAPER OFF WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: ANGELUS OAKS...BALDWIN LAKE...BARTON 
  FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST 
  FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... 
  WRIGHTWOOD

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...SNOW...AND 
  BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ056-058-170615-
/O.CON.KSGX.WW.Y.0009.141217T1400Z-141218T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...IDYLLWILD...PINE COVE...
CUYAMACA...MOUNT LAGUNA...RANCHITA
142 PM PST TUE DEC 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM
PST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PST
WEDNESDAY. 

* ELEVATION...ABOVE 5500 FEET.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...WEDNESDAY MORNING THROUGH THE EVENING. DIMINISHING 
  WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA... 
  IDYLLWILD...PINE COVE

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...HEAVY SNOW 
  SHOWERS AND BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

JJT
4 follow-up statements
504 
WWUS46 KSGX 170223
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
623 PM PST TUE DEC 16 2014

...SNOW ABOVE 5000 FEET FOR THE SAN BERNARDINO MOUNTAINS THROUGH
WEDNESDAY...

...FIRST ACCUMULATING SNOW OF THE SEASON WEDNESDAY IN THE SAN
DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET...

.SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE SAN BERNARDINO
MOUNTAINS TONIGHT. WIDESPREAD SNOW WILL ARRIVE EARLY WEDNESDAY
MORNING AND SPREAD INTO THE RIVERSIDE COUNTY AND SAN DIEGO COUNTY
MOUNTAINS. HEAVY SNOW IS LIKELY AT TIMES WEDNESDAY MORNING OVER
SAN BERNARDINO COUNTY. SNOW LEVELS WILL LOWER TO 5000 FEET
WEDNESDAY IN THE SAN BERNARDINO MOUNTAINS...AND LOWER TO 5500
FEET IN THE SAN DIEGO COUNTY AND RIVERSIDE COUNTY MOUNTAINS.
SHOWERS WILL DECREASE IN COVERAGE WEDNESDAY NIGHT.

CAZ055-171400-
/O.EXP.KSGX.WW.Y.0008.000000T0000Z-141217T0200Z/
/O.CON.KSGX.WS.W.0003.141217T0800Z-141218T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS...
WRIGHTWOOD
623 PM PST TUE DEC 16 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM PST WEDNESDAY ABOVE 5500 FEET...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTER
STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM PST WEDNESDAY. 

* SNOW LEVELS...LOWERING TO 5000 FEET WEDNESDAY.

* SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 5000 AND 6500 FT...4
  TO 8 INCHES BETWEEN 6500 TO 7500 FEET...AND 8 TO 14 INCHES ABOVE
  7500 FEET WEDNESDAY.

* TIMING...A BAND OF MODERATE TO HEAVY SNOW WEDNESDAY MORNING. SCATTERED
  SNOW SHOWERS WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: ANGELUS OAKS...BALDWIN LAKE...BARTON 
  FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST 
  FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... 
  WRIGHTWOOD.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...SNOW...AND 
  BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ056-058-171400-
/O.CON.KSGX.WW.Y.0009.141217T1400Z-141218T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...IDYLLWILD...PINE COVE...
CUYAMACA...MOUNT LAGUNA...RANCHITA
623 PM PST TUE DEC 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM
PST WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM PST
WEDNESDAY. 

* ELEVATION...ABOVE 5500 FEET.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...A BAND OF MODERATE TO HEAVY SNOW WEDNESDAY MORNING. SCATTERED
  SNOW SHOWERS WEDNESDAY AFTERNOON.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA... 
  IDYLLWILD...PINE COVE

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...HEAVY SNOW 
  SHOWERS AND BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

MOEDE
473 
WWUS46 KSGX 171214
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
414 AM PST WED DEC 17 2014

...SNOW ABOVE 5000 FEET FOR THE SAN BERNARDINO MOUNTAINS THROUGH
THIS AFTERNOON...

...FIRST ACCUMULATING SNOW OF THE SEASON TODAY IN THE SAN DIEGO
COUNTY MOUNTAINS ABOVE 5500 FEET...

.SNOW WILL ARRIVE THIS MORNING AND SPREAD INTO THE RIVERSIDE
COUNTY AND SAN DIEGO COUNTY MOUNTAINS. HEAVY SNOW IS LIKELY AT
TIMES THIS MORNING OVER SAN BERNARDINO COUNTY. SNOW LEVELS WILL
LOWER TO 5000 FEET IN THE SAN BERNARDINO MOUNTAINS...AND LOWER TO
5500 FEET IN THE SAN DIEGO COUNTY AND RIVERSIDE COUNTY MOUNTAINS.
SHOWERS WILL DECREASE IN COVERAGE THIS EVENING.

CAZ055-172200-
/O.CON.KSGX.WS.W.0003.000000T0000Z-141218T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS...
WRIGHTWOOD
414 AM PST WED DEC 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* SNOW LEVELS...LOWERING TO 5000 FEET THIS MORNING.

* SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 5000 AND 6500 FT...
  4 TO 8 INCHES BETWEEN 6500 TO 7500 FEET...AND 8 TO 14 INCHES 
  ABOVE 7500 FEET WEDNESDAY. 

* TIMING...A BAND OF MODERATE TO HEAVY SNOW WILL MOVE THROUGH THIS
  MORNING. ADDITIONAL SCATTERED SNOW SHOWERS THIS AFTERNOON.

* LOCATIONS INCLUDE: ANGELUS OAKS...BALDWIN LAKE...BARTON 
  FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST 
  FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... 
  WRIGHTWOOD 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...SNOW...AND 
  BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ056-058-172200-
/O.CON.KSGX.WW.Y.0009.141217T1400Z-141218T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...IDYLLWILD...PINE COVE...
CUYAMACA...MOUNT LAGUNA...RANCHITA
414 AM PST WED DEC 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* ELEVATION...ABOVE 5500 FEET.

* SNOW ACCUMULATIONS...1 TO 4 INCHES.

* TIMING...A BAND OF MODERATE TO HEAVY SNOW WILL MOVE THROUGH LATE
  THIS MORNING. ADDITIONAL SCATTERED SNOW SHOWERS THIS AFTERNOON.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA...
  IDYLLWILD...PINE COVE 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...HEAVY SNOW 
  SHOWERS AND BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

JMB
664 
WWUS46 KSGX 172140
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PST WED DEC 17 2014

...SNOW ABOVE 5000 FEET FOR THE SAN BERNARDINO MOUNTAINS THROUGH
THIS AFTERNOON...

...FIRST ACCUMULATING SNOW OF THE SEASON TODAY IN THE SAN DIEGO
COUNTY MOUNTAINS ABOVE 5500 FEET...

.THE HEAVIEST SHOWERS HAVE EXITED THE AREA. HOWEVER...ISOLATED TO
SCATTERED SHOWERS COULD CREATE ADDITIONAL SNOWFALL OF 1 TO 2
INCHES. SHOWERS WILL DECREASE IN COVERAGE THIS EVENING.

CAZ055-180200-
/O.CON.KSGX.WS.W.0003.000000T0000Z-141218T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS...
WRIGHTWOOD
140 PM PST WED DEC 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 5500 FEET...

A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
6 PM PST THIS EVENING. 

* SNOW LEVELS...6000 FT THROUGH THIS EVENING.

* SNOW ACCUMULATIONS...1 TO 2 INCHES ABOVE 6000 FT.

* TIMING...SCATTERED SNOW SHOWERS THROUGH THIS EVENING.

* LOCATIONS INCLUDE: ANGELUS OAKS...BALDWIN LAKE...BARTON 
  FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST 
  FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... 
  WRIGHTWOOD

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...SNOW...AND 
  BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ056-058-180200-
/O.CON.KSGX.WW.Y.0009.000000T0000Z-141218T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...IDYLLWILD...PINE COVE...
CUYAMACA...MOUNT LAGUNA...RANCHITA
140 PM PST WED DEC 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* ELEVATION...ABOVE 6000 FEET.

* SNOW ACCUMULATIONS...1 TO 2 INCHES...WITH GREATER ACCUMULATIONS
  IN HEAVIER SHOWERS.

* TIMING...SCATTERED SNOW SHOWERS THROUGH THIS EVENING.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA... 
  IDYLLWILD...PINE COVE

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* VISIBILITY...AS LOW AS ONE-QUARTER MILE IN FOG...HEAVY SNOW 
  SHOWERS AND BLOWING SNOW.

* IMPACTS...BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO 
  SLICK AND SNOW COVERED MOUNTAIN ROADS. CARRY CHAINS AND TAKE 
  EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY...AND USE CAUTION WHILE DRIVING.

&&

$$

JJT
639 
WWUS46 KSGX 180029
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 PM PST WED DEC 17 2014

...WINTER STORM WARNING CANCELED...

...WINTER WEATHER ADVISORY CANCELED...

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT
WIDESPREAD HEAVY SNOW IS NOT EXPECTED. 

CAZ055-180130-
/O.CAN.KSGX.WS.W.0003.000000T0000Z-141218T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS...
WRIGHTWOOD
429 PM PST WED DEC 17 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE
WINTER STORM WARNING. 

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT. 

$$

CAZ056-058-180130-
/O.CAN.KSGX.WW.Y.0009.000000T0000Z-141218T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...IDYLLWILD...PINE COVE...
CUYAMACA...MOUNT LAGUNA...RANCHITA
429 PM PST WED DEC 17 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE
WINTER WEATHER ADVISORY. 

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT. 

$$

MOEDE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 1:41 PM PST, 1 minute earlier.

Area forecast discussion, Dec 16, 1:41 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST TUE DEC 16 2014

.SYNOPSIS...
RAIN SHOWERS...ISOLATED THUNDERSTORMS AND HIGH ELEVATION SNOW
WILL CONTINUE TODAY AS A FRONT MOVES ACROSS THE AREA. A
SECOND...STRONGER FRONT WILL CREATE MORE WIDESPREAD SHOWERS
TONIGHT THROUGH THURSDAY MORNING...ESPECIALLY WEDNESDAY MORNING.
SNOW LEVELS WILL DROP TO BETWEEN 5000 TO 6000 FEET WEDNESDAY.
SEVERAL INCHES OF SNOW ARE EXPECTED ABOVE 6000 FEET. DRY WITH A
WARMING TREND THURSDAY AFTERNOON THROUGH FRIDAY. A WEAK TROUGH MAY
PRODUCE ISOLATED LIGHT SHOWERS ON SATURDAY. WARMER AGAIN WITH DRY
OFFSHORE FLOW EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 1 PM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED A WEAK COLD
FRONT MOVING EAST ACROSS SOUTHWESTERN CA...AND A TROUGH OFF OF THE
WEST COAST. COMPOSITE RADAR SHOWED LIGHT TO MODERATE ISOLATED
SHOWERS OVER THE AREA...AND AN AREA OF THUNDERSTORMS JUST OFF THE
SAN DIEGO COUNTY COAST. LIGHT TO MODERATE RAIN AND HIGH ELEVATION
MOUNTAIN SNOW IS FORECAST WILL CONTINUE TODAY ACROSS THE REGION AS
THE FRONT MOVES EAST. MOST UNSTABLE CAPE OF 400-600 J/KG WILL
CONTINUE THE POSSIBILITY OF ISOLATED THUNDERSTORMS WEST OF THE
MOUNTAINS THROUGH THIS EVENING. A WINTER WEATHER ADVISORY REMAINS
IN EFFECT THROUGH THIS EVENING FOR THE SAN BERNARDINO COUNTY
MOUNTAINS ABOVE 6000 FT.

...PRECIPITATION ACCUMULATIONS TODAY...
DESERTS.........ONE-TENTH TO ONE-QUARTER IN
COAST/VALLEYS...ONE-QUARTER TO ONE-HALF IN
MOUNTAINS.......ONE-HALF TO THREE-QUARTER IN

...SNOWFALL ACCUMULATIONS TODAY...
SAN BERNARDINO COUNTY MOUNTAINS ABOVE 6000 FT...1 TO 3 IN
RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FT......1 TO 2 IN

A SECOND...STRONGER FRONT...WILL MOVE ACROSS THE AREA TONIGHT
THROUGH THURSDAY MORNING...AND GENERATE MORE WIDESPREAD SHOWERS
AND MOUNTAIN SNOW...ESPECIALLY WEDNESDAY MORNING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE AGAIN AS ELEVATED INSTABILITY
REDEVELOPS OVER SW CA. BREEZY WEST TO SOUTHWEST WINDS WILL ALSO
DEVELOP OVER MOUNTAIN RIDGES AND THROUGH PASSES WEDNESDAY AS THE
FRONT PASSES...WITH GUSTS TO 45 MPH POSSIBLE.

...PRECIPITATION ACCUMULATIONS TONIGHT THROUGH THU AM...
DESERTS.....ONE-QUARTER TO ONE-HALF IN
COAST.......ONE-HALF TO ONE IN
VALLEYS.....THREE-QUARTERS TO ONE AND ONE-HALF IN
MOUNTAINS...ONE TO TWO IN

...SNOWFALL ACCUMULATIONS TONIGHT THROUGH THU AM FOR SAN BERNARDINO...
RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS...
5000-6500 FT....TRACE TO 4 IN
6500-7500 FT....4 TO 8 IN
ABOVE 7500 FT...8 TO 14 IN

SEE LAXWSWSGX FOR DETAILS ON THE WINTER WEATHER ADVISORIES
CURRENTLY IN EFFECT AND THE WINTER STORM WARNING NOW IN EFFECT.
MODERATE TO HEAVY RAINFALL IN SHOWERS WILL CREATE THE POSSIBILITY
OF FLASH FLOODING AND DEBRIS FLOW OVER RECENT BURN
SCARS...ESPECIALLY THE SILVERADO AND MOUNTAIN SCARS. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THOSE AREAS FROM THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. HIGHS 5 TO 10 DEGREES BELOW NORMAL
WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY.

WEAK UPPER-LEVEL HIGH PRESSURE WILL BUILD OVER THE AREA LATE
THURSDAY AND FRIDAY...KEEPING THE WEATHER DRY AND RAISING HIGHS TO
ONLY AROUND 5 DEGREES F ABOVE NORMAL. A SHORT-WAVE TROUGH WILL
QUICKLY SWING ACROSS THE AREA SATURDAY MORNING. A SLIGHT CHANCE OF
SHOWERS IS FORECAST. HOWEVER...PRECIPITABLE WATER OF AROUND THREE-
QUARTERS INCH AND WEAK INSTABILITY ALOFT WILL LIMIT MUCH SHOWER
DEVELOPMENT. HIGH PRESSURE WILL THEN REBUILD OFF THE WEST COAST
EARLY NEXT WEEK...WHICH WILL SLOWLY INCREASE HIGH TEMPERATURES TO
AROUND 10 DEGREES F ABOVE NORMAL BY NEXT TUESDAY...WITH WEAK
OFFSHORE FLOW DEVELOPING AND A MORE SHALLOW MARINE LAYER.

&&

.AVIATION...
162106Z...MULTIPLE BKN-OVC CLOUD DECKS IN THE 2500-10000 FT MSL
LAYER WITH INCREASING SHOWERS...LOCAL VIS AOB 2SM IN RA/+RA...AND
MOUNTAIN OBSCURATION ABOVE 2500 FT MSL THROUGH 17/0900 UTC MAINLY
OVER AND WEST OF THE MOUNTAINS. ISOL THUNDERSTORMS POSSIBLE...WITH
CB TOPS TO 30000 FT MSL...SMALL HAIL...HEAVY RAIN...LOCAL VIS BELOW
1 SM...AND GUSTY DOWNDRAFT WINDS POSSIBLE. DESERTS WILL HAVE MOSTLY
UNRESTRICTED VIS AND BKN-OVC CLOUDS AOA 12000 FT MSL. 17/0900-1800
UTC...SHOWERS INCREASING SIGNIFICANTLY IN COVERAGE AND
INTENSITY...MAINLY OVER AND WEST OF THE MOUNTAINS AND OVER THE HIGH
DESERTS...WITH BKN-OVC CLOUDS IN THE 1500-15000 FT MSL LAYER...AREAS
OF 2-5 SM VIS...LOCAL VIS 1 SM OR LESS...MOUNTAIN OBSCURATION ABOVE
1500 FT MSL...AND POSSIBLE THUNDERSTORMS. COASTAL TAF SITES LIKELY
TO GET HEAVIEST RAIN AND LOWEST VIS/CIGS IN THE 17/1100-1600 UTC
TIME-FRAME. LOWER DESERTS LIKELY TO GET SOME SHOWERS AFTER 17/1200
UTC WITH LOCAL CIGS/VIS 2500 FT AGL/5 SM. OTHERWISE...LOWER DESERTS
WILL HAVE BKN-OVC CLOUDS IN THE 7000-13000 FT MSL LAYER.

&&

.MARINE...
106 PM...A WEAK COLD FRONT HAS JUST PASSED THROUGH THE SAN CLEMENTE
BASIN BUOY OVER THE PAST HOUR...AS THE WINDS HAVE TURNED FROM THE
SOUTH TO THE WEST AT AROUND 10 TO 12 KT. A MUCH STRONGER FRONT
ARRIVES EARLY WEDNESDAY MORNING WITH STRONG SOUTHWEST WINDS TURNING
NORTHWEST BY LATE WEDNESDAY MORNING. ALSO...SEAS FROM THE EXPECTED
WEST-NORTHWEST SWELL CONTINUE AT NEAR 10 FEET. THE SWELL WILL PEAK
TODAY...WITH COMBINED SEAS NEAR OR ABOVE 10 FEET THROUGH WEDNESDAY
MORNING...BEFORE LOWERING DURING THE REST OF WEDNESDAY. SEE THE
SMALL CRAFT ADVISORY FOR DETAILS...LAXMWWSGX. THESE COLD FRONTS WILL
ALSO BRING INCREASED INSTABILITY...WITH ISOLATED THUNDERSTORMS
CONTINUING THROUGH WEDNESDAY. BEST THUNDERSTORM CHANCES WILL OCCUR
WEDNESDAY MORNING. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
WATERSPOUTS AND STRONG GUSTY WINDS. SEE THE MARINE WEATHER STATEMENT
FOR DETAILS...LAXMWSSGX.

&&

.BEACHES...
138 PM...LATEST OBSERVATIONS AT THE SAN CLEMENTE BASIN BUOY SHOWED
THE SWELL CONTINUING AT AROUND 10 FEET AT 16 SECONDS...WITH
NEARSHORE BUOYS UP TO 5 TO 7 FEET. DUE TO THE LOWER SWELL HEIGHTS
THAN CURRENTLY FORECAST BY THE WAVE WATCH 3...SURF HEIGHTS WILL
LIKELY BE A LITTLE LOWER THAN PREVIOUSLY FORECAST...POSSIBLY
AROUND 5 TO 8 FEET WITH LOCAL 10 FOOT SETS. THE LARGE WEST-
NORTHWEST SWELL WILL PEAK TODAY AND BRING HIGH SURF AND STRONG RIP
CURRENTS TO AREA BEACHES. THE SURF WILL SLOWLY SUBSIDE LATE
TONIGHT THROUGH WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT
THROUGH WEDNESDAY MORNING. SEE THE HIGH SURF ADVISORY FOR THE SURF
DETAILS...LAXCFWSGX.

ALSO...TWO COLD FRONTS MOVING THE REGION THIS AFTERNOON AND
WEDNESDAY MORNING WILL BRING POTENTIAL THUNDERSTORMS TO THE COAST
AT TIMES. A BEACH HAZARDS STATEMENT FOR POSSIBLE BEACH LIGHTNING
HAS BEEN ISSUED FOR THE ORANGE AND SAN DIEGO COUNTY BEACHES
THROUGH WEDNESDAY MORNING.

&&

.SKYWARN...
SKYWARN ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH
WEDNESDAY DUE TO POTENTIALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH WEDNESDAY MORNING FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

     HIGH SURF ADVISORY UNTIL NOON PST WEDNESDAY FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING ABOVE 6000
     FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM PST WEDNESDAY
     ABOVE 5500 FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE RIVERSIDE
     COUNTY MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     WINTER WEATHER ADVISORY FROM 6 AM TO 8 PM PST WEDNESDAY FOR THE
     RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY UNTIL 10 PM PST WEDNESDAY FOR THE BEACHES
     IN THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...JJT
AVIATION/MARINE/BEACHES...HARRISON
RADAR...PG

In the hours before

Local storm report, Dec 16, 11:09 AM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1109 AM PST TUE DEC 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     HIGH SURF        4 NNE LA JOLLA          32.90N 117.25W
12/16/2014                   SAN DIEGO          CA   PUBLIC

            SURFLINE REPORTED 5 TO 8 FOOT SURF AT BLACKS BEACH.

0638 AM     HIGH SURF        3 SSW PACIFIC BEACH     32.75N 117.25W
12/16/2014                   SAN DIEGO          CA   PUBLIC

            SURFLINE REPORTED 5 TO 7 FOOT SURF AT OCEAN BEACH.

0655 AM     HIGH SURF        2 W HUNTINGTON BEACH    33.70N 118.05W
12/16/2014                   ORANGE             CA   PUBLIC

            SURFLINE REPORTED 5 TO 7 FOOT SURF AT BOLSA CHICA BEACH.

&&

SHARRISO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:36 PM PSTBeach Hazards StatementSGXSan Diego19 hr
Dec 16, 3:22 PM PSTAreal Flood AdvisorySGXSan Diego113 min

Nearby

Winter Storm Warnings in California, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.